Alert archive / Texas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 37, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 13, 2018, 8:17 PM CDT for Burnet County, Texas. It was in force for 43 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 13, 2018, 8:17 PM CDT (01:17 UTC)
- Expired
- Apr 13, 2018, 9:00 PM CDT
- In force
- 43 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Burnet County, TX
The radar
The Ft Hood radar (KGRK), 60 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 13, 8:22 PM CDT | HAIL 1 | 13 Wnw Briggs, TX | |
| Apr 13, 8:25 PM CDT | HAIL 0.88 | 6 Wnw Briggs, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.3 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1159 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 1818 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.5
The text
As transmitted.
783
WUUS54 KEWX 140117
SVREWX
TXC053-140200-
/O.NEW.KEWX.SV.W.0037.180414T0117Z-180414T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
817 PM CDT FRI APR 13 2018
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
Northeastern Burnet County in south central Texas...
* Until 900 PM CDT
* At 817 PM CDT, a severe thunderstorm was located over Sunnylane, or
10 miles south of Lampasas, moving east at 40 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Lake Victor, Watson, Sunnylane and Briggs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3103 9790 3095 9785 3091 9783 3090 9783
3085 9790 3084 9819 3100 9823 3104 9798
3103 9791
TIME...MOT...LOC 0117Z 264DEG 33KT 3092 9812
HAIL...1.25IN
WIND...60MPH
$$
BMW1 follow-up statement
061
WWUS54 KEWX 140140
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
840 PM CDT FRI APR 13 2018
TXC053-140200-
/O.CON.KEWX.SV.W.0037.000000T0000Z-180414T0200Z/
Burnet TX-
840 PM CDT FRI APR 13 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR NORTHEASTERN BURNET COUNTY...
At 840 PM CDT, a severe thunderstorm was located near Briggs, or 12
miles south of Copperas Cove, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Briggs and Watson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3103 9790 3095 9785 3091 9783 3090 9783
3085 9790 3085 9810 3102 9805 3104 9798
3103 9791
TIME...MOT...LOC 0140Z 264DEG 33KT 3094 9787
HAIL...1.00IN
WIND...60MPH
$$
BMWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 6:55 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Apr 13, 6:55 PM CDT, 1 hour 22 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 655 PM CDT Fri Apr 13 2018 .AVIATION... /00Z TAFS/ Brief towering cumulus formed near DRT but has since waned with no new cell development expected. Along I-35, cell development over the Hill Country and rapid refresh model tracking of the propagation would suggest some impacts to reach AUS, with the model showing weaker convection forming with the fropa around SAT/SSF. Improving sky condition should occur quickly in the wake of the front, but a brief period of mvfr cigs near the front will be possible. Gusty winds are forecast after daybreak possibly over 25 knots at AUS. && .PREV DISCUSSION... /ISSUED 255 PM CDT Fri Apr 13 2018/ SHORT TERM (Tonight through Saturday Night)... The associated mid level shortwave, which generated the elevated convection earlier along the I-35 corridor, is continuing northeast out of the CWA. A weakening of the cap took place across the northern CWA as it passed, confirmed by aircraft soundings out of AUS, and clearing should help to continue a gradual weakening as the dry line approaches from the west. The dry line is currently nearing a Rocksprings to Del Rio line mid afternoon and will continue east through the remainder of the afternoon. CU is becoming slightly agitated across the northeast Hill Country, but so far aforementioned cap is preventing deeper convection from developing. As cap weakens through the remainder of the afternoon there is a slight chance of getting deeper convection and a storm or two ahead of the dry line across the northern CWA. A conditional severe threat for large hail exists given CAPE values of 3000-4000 J/kg and deep layer shear values in excess of 40 kts. 12Z runs of HREF members as well as recent HRRR runs develop convection later this evening near and east of I-35 as forcing from the front, catching up to the dryline, and tail end of shortwave are able overcome what is left of the weakening inversion. However, each model initiates the isolated convection in different areas along the I-35 corridor, before increasing in coverage ahead of the front east of I-35 overnight. Again, a strong to severe threat is in play with any storms that develop, with hail and straight-line winds the primary threat. Farther west, winds should be increasing through the remainder of the afternoon across the far western third of the CWA, and a critical fire danger should develop thorugh the later afternoon and into the evening in counties currently in the Red Flag Warning. Cooler, dry, and breezy to windy conditions will develop behind the front on Saturday. Elevated to near critical fire weather conditions are possible across portions of the area and will address further in the Fire Weather section below. LONG TERM (Sunday through Friday)... A cold morning on Sunday, and model guidance has trended colder on morning lows for the Hill Country now showing mid 30s in many areas. Winds speeds will play a large role in how far temps bottom out. NAM MOS, which indicates winds dropping of to nearly calm across the northern Hill Country, is indicating the potential for near freezing temperatures across Kerr and Gillespie counties. Elsewhere winds should stay up enough, but still cool in the low to mid 40s outside of the Hill Country Sunday morning. The dry air in place and clear skies should lead to a large diurnal swing in temperatures, with highs Sunday afternoon back into the 70s, and even some lower 80s along the Rio Grande. Dry and warmer conditions for Monday and Tuesday, and a breezy southerly wind could lead to elevated fire weather conditions in some areas. Increasing low level moisture will take place Tuesday night into Wednesday with a weak cold front slipping through or stalling over the area Wednesday and Wednesday night. A stronger upper level system will develop to the west Friday into Saturday with better chances for precipitation over the area as it approaches. Fire Weather... A dry-line is currently moving through Val Verde and Edwards counties and will continue east through the remainder of the afternoon and evening. Gusty west and northwest winds and very low relative humidity values will continue to develop behind it this afternoon and evening. Wind gusts around 30 mph and RH values bottoming out around 5 to 15 percent will develop through the late afternoon. When combined with dry fuels this result in critical fire weather conditions and a Red Flag Warning remains in effect for Val Verde, Kinney, and Edwards counties. A cold front is forecast to move through late tonight. Strong north winds will develop behind the front on Saturday, with drier air filtering into the rest of the region. Wind gusts to around 30 mph with minimum RH values in the teens to 20s will result in elevated to near critical fire weather conditions on Saturday. A Fire Weather Watch is in effect for areas near and west of I-35 and could be upgraded to a Red Flag Warning tomorrow. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 56 71 45 73 47 / 30 - 0 0 0 Austin Bergstrom Intl Airport 54 70 40 72 43 / 40 - 0 0 0 New Braunfels Muni Airport 54 72 41 75 45 / 40 0 0 0 0 Burnet Muni Airport 52 68 40 71 44 / 10 0 0 0 0 Del Rio Intl Airport 54 77 47 81 52 / 0 0 0 0 0 Georgetown Muni Airport 53 68 40 71 43 / 30 - 0 0 0 Hondo Muni Airport 52 76 41 80 47 / 10 0 0 0 0 San Marcos Muni Airport 54 71 41 74 44 / 40 - 0 0 0 La Grange - Fayette Regional 55 69 42 70 44 / 50 10 0 0 0 San Antonio Intl Airport 56 74 44 76 49 / 20 0 0 0 0 Stinson Muni Airport 57 75 45 77 49 / 20 - 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Saturday morning through Saturday evening for Atascosa-Bandera-Bexar-Blanco-Burnet-Comal-Dimmit-Edwards-Frio- Gillespie-Hays-Kendall-Kerr-Kinney-Llano-Maverick-Medina-Real- Travis-Uvalde-Val Verde-Williamson-Zavala. Red Flag Warning until 10 PM CDT this evening for Edwards-Kinney- Val Verde. && Mesoscale/Aviation...Williams Synoptic/Grids...Oaks Public Service/Data Collection...YB
Hazardous weather outlook, Apr 13, 3:12 PM CDT, 5 hours 5 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Austin/San Antonio TX 312 PM CDT Fri Apr 13 2018 TXZ171>173-183>194-202>209-217>225-228-142015- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 312 PM CDT Fri Apr 13 2018 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...This Afternoon And Tonight. Critical fire weather conditions are expected this afternoon into the evening across Val Verde, Edwards, and Kinney Counties where a Red Flag Warning has been issued. Strong to possibly severe thunderstorms are possible late this afternoon and tonight, mainly along and east of the Interstate 35 corridor. Large hail and damaging winds are the primary threats. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Elevated to critical fire weather conditions are possible across South Central Texas on Saturday. A Fire Weather Watch has been issued for areas along and west of I-35 and Red Flag Warnings may be needed for Saturday. .SPOTTER INFORMATION STATEMENT... Spotter reports are encouraged should storms develop this afternoon into tonight.
In the hours before
Special weather statement, Apr 13, 7:14 PM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
714 PM CDT FRI APR 13 2018
TXZ171-172-140100-
Llano TX-Burnet TX-
714 PM CDT FRI APR 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LLANO AND
NORTHWESTERN BURNET COUNTIES UNTIL 800 PM CDT...
At 713 PM CDT, Doppler radar was tracking a strong thunderstorm near
Tow, or 9 miles northwest of Buchanan Dam, moving east at 40 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Buchanan Lake Village, Lake Victor, Lone Grove, Sunnylane, Joppa,
Bluffton and Tow.
LAT...LON 3082 9803 3081 9862 3092 9865 3092 9842
3094 9841 3095 9845 3096 9845 3098 9844
3101 9846 3103 9844 3103 9808
TIME...MOT...LOC 0013Z 259DEG 34KT 3090 9855
BMWSpecial weather statement, Apr 13, 8:01 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
801 PM CDT FRI APR 13 2018
TXZ171-172-140200-
Llano TX-Burnet TX-
801 PM CDT FRI APR 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LLANO AND NORTHERN
BURNET COUNTIES UNTIL 900 PM CDT...
At 800 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lampasas to near Oxford. Movement was east
at 20 mph.
Dime size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Burnet, Marble Falls, Kingsland, Buchanan Dam, Gainesville, Buchanan
Lake Village, Inks Lake State Park, Watson, Bluffton, Lake Victor,
Stolz, Sunnylane, Longhorn Cavern State Park and Shady Grove.
LAT...LON 3099 9788 3062 9825 3065 9875 3103 9827
3103 9791
TIME...MOT...LOC 0100Z 268DEG 18KT 3101 9821 3062 9863
BMWSpecial weather statement, Apr 13, 8:13 PM CDT, 4 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 813 PM CDT Fri Apr 13 2018 TXZ183-184-202-140300- Val Verde-Edwards-Kinney- Including the cities of Del Rio, Rocksprings, and Bracketville 813 PM CDT Fri Apr 13 2018 ...Strong Wind Gusts to 40 MPH through 10 pm CDT this Evening... A strong cold front is moving through the southern Edwards Plateau this evening, bringing wind gusts of 35 to 45 mph and some blowing dust. The wind gusts should drop below 30 mph late this evening. Residents of the southern Edwards Plateau should take precautions to secure loose items that could become damaged in the winds. Motorists should watch for dangerous cross winds, especially when driving through canyons.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 7:14 PM CDT | Special Weather Statement | EWX | Burnet | 46 min |
| Apr 13, 8:01 PM CDT | Special Weather Statement | EWX | Burnet | 59 min |
| Apr 13, 8:37 PM CDT | Special Weather Statement | EWX | Gillespie, Llano | 38 min |
| Apr 13, 8:58 PM CDT | Special Weather Statement | EWX | Williamson | 47 min |
| Apr 13, 9:21 PM CDT | Special Weather Statement | EWX | Burnet | 54 min |
| Apr 13, 9:34 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Burnet, Llano, Travis, Williamson | 21 min |
| Apr 13, 9:39 PM CDT | Special Weather Statement | EWX | Williamson | 51 min |
| Apr 13, 10:05 PM CDT | Special Weather Statement | EWX | Williamson | 25 min |
| Apr 13, 10:21 PM CDT | Special Weather Statement | EWX | Medina | 39 min |
| Apr 13, 10:24 PM CDT | Special Weather Statement | EWX | Williamson | 51 min |
| Apr 13, 10:39 PM CDT | Special Weather Statement | EWX | Bastrop, Lee, Travis | 51 min |
| Apr 13, 10:45 PM CDT | Special Weather Statement | EWX | Medina | 45 min |
| Apr 13, 10:55 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Fayette, Lee | 50 min |
| Apr 13, 11:03 PM CDT | Severe Thunderstorm Warning | EWX | Medina | 57 min |
| Apr 13, 11:07 PM CDT | Special Weather Statement | EWX | Bexar | 53 min |
| Apr 13, 11:38 PM CDT | Special Weather Statement | EWX | Guadalupe | 52 min |
| Apr 13, 11:51 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Guadalupe, Wilson | 39 min |
| Apr 14, 12:04 AM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bexar, Dimmit, Frio, Karnes, Wilson | 41 min |
| Apr 14, 12:07 AM CDT | Special Weather Statement | EWX | Fayette, Gonzales | 53 min |
| Apr 14, 12:49 AM CDT | Special Weather Statement | EWX | Atascosa, DeWitt, Karnes, Lavaca, Wilson | 56 min |
| Apr 14, 3:40 AM CDT | Red Flag Warning | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 20 more | 15 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.